MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - work order search: another similar complaint was reported for units within the same lot.Claim #(b)(4).
 
Event or Problem Description
The reporter indicated a 13.2mm vicm5_13.2 implantable collamer lens, -06.00 diopter, tore/broke during loading and the damage was noted after opening the vial.There was no patient contact.The problem was resolved.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Corrected data: d4: serial no: (b)(6).Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h3: device evaluation: the lens was returned in liquid, in a microcentrifuge vial.Visual inspection found no visible damage to the lens.H6: device history record (dhr) review: the dhr review indicated that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrected data: d4: primary unique device identifier (udi) #: (b)(4)."udi related data quality updates only" h4: device manufacture date: 16-nov-2023.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19265030
Report Number2023826-2024-02037
Device Sequence Number6968089
Product Code MTA
UDI-Device Identifier00840311300853
UDI-Public(01)00840311300853(11)231116(17)261031(21)S2243122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/09/2024
09/04/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/02/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1654288; FOAM TIP PLUNGER MODEL FTP - LOT # 1654332; INJECTOR MODEL MSI-PF - LOT # 1584292
Patient Age30 YR
Patient SexFemale